Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 17, NWS Salt Lake City, UT

April 24, 2014

NWS Salt Lake City, UT issued this wind advisory at Apr 24, 2014, 2:59 PM MDT. It took effect at Apr 25, 2014, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 2:59 PM MDT (20:59 UTC)
In effect from
Apr 25, 2014, 10:00 AM MDT
Expired
Apr 25, 2014, 9:00 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WWUS75 KSLC 242059
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT THU APR 24 2014

UTZ013-014-019>021-250600-
/O.NEW.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
259 PM MDT THU APR 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY.

* AFFECTED AREA...PORTIONS OF SOUTHERN AND EASTERN UTAH INCLUDING
  THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...UTAHS
  DIXIE AND ZION NATIONAL PARK AND THE LAKE POWELL AREA.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATER FRIDAY MORNING AND
  INCREASE THROUGH EARLY AFTERNOON AND CONTINUE INTO THE LATE
  EVENING. 

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT
  TRAVEL...ESPECIALLY ON EAST WEST ROUTES IN THE AREA. BOATERS ON
  AREA LAKES INCLUDING LAKE POWELL SHOULD BE PREPARED FOR ROUGH
  CHOP AND LARGE WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ015-016-250600-
/O.NEW.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
259 PM MDT THU APR 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY.

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATER FRIDAY MORNING AND
  INCREASE THROUGH EARLY AFTERNOON AND CONTINUE INTO THE LATE
  EVENING. 

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT
  TRAVEL...ESPECIALLY ON EAST WEST ROUTES IN THE AREA.
  VISIBILITIES MAY BE REDUCED IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
587 
WWUS75 KSLC 250401
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 PM MDT THU APR 24 2014

UTZ013-014-019>021-251200-
/O.CON.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
1001 PM MDT THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY...

* AFFECTED AREA...PORTIONS OF CENTRAL AND SOUTHERN UTAH INCLUDING
  THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...UTAHS
  DIXIE AND ZION NATIONAL PARK...SOUTH-CENTRAL UTAH AND THE LAKE
  POWELL AREA.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATER FRIDAY
  MORNING...INCREASING THROUGH EARLY AFTERNOON AND CONTINUING
  INTO THE LATE EVENING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. BOATERS ON AREA 
  LAKES INCLUDING LAKE POWELL SHOULD BE PREPARED FOR ROUGH CHOP 
  AND LARGE WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ015-016-251200-
/O.CON.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1001 PM MDT THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY...

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATER FRIDAY
  MORNING...INCREASING THROUGH EARLY AFTERNOON AND CONTINUING
  INTO THE LATE EVENING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. VISIBILITIES MAY 
  BE REDUCED IN AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
051 
WWUS75 KSLC 250941
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
341 AM MDT FRI APR 25 2014


UTZ013-014-019>021-252200-
/O.CON.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
341 AM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AFFECTED AREA...PORTIONS OF CENTRAL AND SOUTHERN UTAH 
  INCLUDING THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER 
  VALLEYS...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH-CENTRAL 
  UTAH AND THE LAKE POWELL AREA. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATE THIS MORNING... THEN
  STRENGTHEN THROUGH EARLY AFTERNOON AND CONTINUE INTO THE
  EVENING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. BOATERS ON AREA 
  LAKES INCLUDING LAKE POWELL SHOULD BE PREPARED FOR ROUGH CHOP 
  AND LARGE WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ015-016-252200-
/O.CON.KSLC.WI.Y.0017.140425T1600Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
341 AM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATE THIS MORNING... THEN
  STRENGTHEN THROUGH EARLY AFTERNOON AND CONTINUE INTO THE
  EVENING. 

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. VISIBILITIES MAY 
  BE REDUCED IN AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
602 
WWUS75 KSLC 251727
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1127 AM MDT FRI APR 25 2014

UTZ013-014-019>021-260130-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
1127 AM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...PORTIONS OF CENTRAL AND SOUTHERN UTAH 
  INCLUDING THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER 
  VALLEYS...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH-CENTRAL 
  UTAH AND THE LAKE POWELL AREA. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL INCREASE THROUGH EARLY AFTERNOON AND
  CONTINUE INTO THE EVENING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL...
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. BOATERS ON AREA
  LAKES INCLUDING LAKE POWELL SHOULD BE PREPARED FOR ROUGH CHOP
  AND LARGE WAVES. VISIBILITY MAY BE LOCALLY REDUCED IN BLOWING
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ015-016-260130-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1127 AM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 55 MPH.

* TIMING...GUSTY WINDS WILL STRENGTHEN THROUGH EARLY AFTERNOON
  AND CONTINUE INTO THE EVENING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. VISIBILITIES MAY 
  BE REDUCED IN AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
273 
WWUS75 KSLC 252116 
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 PM MDT FRI APR 25 2014

UTZ013-014-019>021-260300-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
316 PM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...PORTIONS OF CENTRAL AND SOUTHERN UTAH 
  INCLUDING THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER 
  VALLEYS...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH-CENTRAL 
  UTAH AND THE LAKE POWELL AREA. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE INTO THE EVENING AND THEN
  DIMINISH.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. BOATERS ON AREA 
  LAKES INCLUDING LAKE POWELL SHOULD BE PREPARED FOR ROUGH CHOP 
  AND LARGE WAVES. VISIBILITY MAY BE LOCALLY REDUCED IN BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ015-016-260300-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
316 PM MDT FRI APR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 55 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE INTO THE EVENING THEN
  DIMINISH.

* IMPACTS...STRONG AND GUSTY CROSS WINDS MAY IMPACT TRAVEL... 
  ESPECIALLY ON EAST WEST ROUTES IN THE AREA. VISIBILITIES MAY 
  BE REDUCED IN AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
123 
WWUS75 KSLC 260239
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
839 PM MDT FRI APR 25 2014

UTZ013-014-019>021-260345-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
839 PM MDT FRI APR 25 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS HAVE DECREASED ACROSS CENTRAL AND SOUTHERN UTAH THIS
EVENING. HOWEVER...LOCAL GUSTS TO 35 MPH ARE STILL POSSIBLE
THROUGH MIDNIGHT.

$$

UTZ015-016-260345-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-140426T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
839 PM MDT FRI APR 25 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS HAVE DECREASED ACROSS SOUTHWEST AND WEST-CENTRAL UTAH THIS
EVENING. HOWEVER...BREEZY CONDITIONS WITH LOCAL GUSTS TO 40 MPH
ARE STILL POSSIBLE THROUGH MIDNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:10 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 24, 10:10 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT THU APR 24 2014

.SYNOPSIS...A WEAK SYSTEM WILL CROSS NORTHERN UTAH TODAY. A MILD
SOUTHWESTERLY FLOW WILL DEVELOP TONIGHT AND INCREASE FRIDAY
AHEAD OF THE NEXT PACIFIC STORM. THIS SYSTEM WILL CROSS THE
REGION LATE FRIDAY THROUGH SATURDAY.

&&

.DISCUSSION...A WEAK WARM FRONT IS BRINGING CLOUDS AND LOCAL LIGHT
SHOWERS TO THE FAR NRN CWA TODAY WHILE A MILD SWLY FLOW DEVELOPS
ACROSS THE REMAINDER OF THE AREA.

THIS IS DOWNSTREAM FROM A BROAD TROF IN THE ERN PAC THAT IS
FORECAST TO EVENTUALLY SWING INLAND FRI AND ACROSS THE GREAT BASIN
ON SAT. THE FRONTAL BOUNDARY GETS PUSHED INTO NWRN UT AFTER
MIDNIGHT TONIGHT THEN STALLS AS THE MAIN UPPER TROF DIGS DOWN THE
COAST AND THE UPPER LEVEL FLOW BACKS TO MORE SLY OVER THE CWA.

THIS DEEPENS A SURFACE LOW OVER SRN UT AND GENERATES FAIRLY STRONG
SOUTH WINDS SOUTH OF THE LOW DURING THE DAY TOMORROW. SPEEDS COULD
LOCALLY REACH MARGINAL WARNING LEVELS BUT OVERALL SHOULD BE IN THE
ADVISORY RANGE AND AM WILL LIKELY ISSUE THIS WITH THE AFTN
FORECASTS. SPEEDS SHOULD DROP OFF ONCE PRECIP STARTS. IT SHOULD
BEGIN ACROSS THE NW BY TOMORROW MORNING AND SLOWLY INCREASE THRU
THE DAY BECOMING WIDESPREAD DURING THE EVE AND FINALLY DEVELOPING
ACROSS ALL OF WRN UT AFTER MIDNIGHT.

MOST OF THE PRECIP OCCURS BEFORE THE COLDEST AIR WITH THIS TROF
ARRIVES. EXPECT SUFFICIENT SNOWFALL IN THE MTNS TO WARRANT AN
ADVISORY BUT THE MAIN IMPACT WOULD BE GENERALLY ABOVE ABOUT
7000-8000 FT STARTING LATE FRI NIGHT OR SAT MORNING. SO DO NOT
PLAN ON ISSUING ANY WINTER WEATHER HIGHLIGHT TODAY.

THE PRECIP WINDS DOWN SAT NIGHT AND THE UPSTREAM WAVE FOR LATER
IN THE WEEKEND INTO MON STILL APPEARS WEAK.

WILL ISSUE A BRIEF UPDATE TO RAISE POPS A LITTLE ACROSS THE FAR
NORTH FOR THE REST OF TODAY AND REDUCE SKY COVER OVER THE SOUTH.

&&

.AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN LIMITED AT THE
KSLC TERMINAL THROUGH THE VALID TAF PERIOD. OCCASIONAL GUSTY
SOUTHERLY WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 19
AND 21Z. THERE IS A 20 PERCENT CHANCE WINDS WILL REMAIN SOUTHERLY
THROUGH THE DAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

WILENSKY/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 24, 6:32 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 AM MDT THU APR 24 2014

UTZ001>016-019>021-517-518-WYZ021-251200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
632 AM MDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL MOVE EAST TODAY ALLOWING A MILD SOUTHWESTERLY
FLOW TO DEVELOP ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER VIGOROUS SPRING STORM SYSTEM WILL IMPACT THE OUTLOOK AREA
LATE IN THE WEEK THROUGH THE UPCOMING WEEKEND. AHEAD OF THIS
SYSTEM GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL
AND SOUTHERN UTAH DURING THE DAY FRIDAY...WITH LOCAL WIND GUSTS
NEAR 45 MPH POSSIBLE. WIDESPREAD VALLEY RAIN AND ACCUMULATING
MOUNTAIN SNOW IS EXPECTED BEGINNING FRIDAY NIGHT ACROSS WESTERN
UTAH...AND CONTINUING THROUGH THE DAY SATURDAY AREAWIDE...AS THIS
SYSTEM PASSES THROUGH THE REGION. SNOW LEVELS IN THE 9000 TO 10000
FOOT RANGE FRIDAY AFTERNOON WILL GRADUALLY FALL TO NEAR 6000 FEET
DURING THE DAY SATURDAY. AS THIS SYSTEM MOVES OFF TO THE EAST
PRECIPITATION WILL GRADUALLY WIND DOWN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.